Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 40, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 24, 2008, 6:19 PM EDT for Palm Beach County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2008, 6:19 PM EDT (22:19 UTC)
- Expired
- May 24, 2008, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:07 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 242218
SVRMFL
FLC099-242315-
/O.NEW.KMFL.SV.W.0040.080524T2219Z-080524T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
619 PM EDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 715 PM EDT
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTHEAST AT 21
MPH.
* THE STORM WILL AFFECT...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
LAKE WORTH...
VILLAGE OF GOLF...
DELRAY BEACH...
BOCA RATON...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2645 8005 2643 8006 2640 8006 2638 8007
2632 8007 2632 8009 2633 8009 2634 8042
2675 8025 2666 8003
TIME...MOT...LOC 2219Z 297DEG 18KT 2649 8022
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:50 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 24, 3:50 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT SAT MAY 24 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT THIS EVENING... ...DAMAGING WINDS AND LARGE HAIL POSSIBLE... .DISCUSSION...CONVECTION CONTINUES TO DEVELOP WITH SOME STORMS BECOMING SEVERE OVER INTERIOR/EAST SECTIONS. GULF SEA BREEZE HAS ADVANCED WELL INLAND AND ATLANTIC SEA BREEZE IS PUSHING INLAND...ESPECIALLY OVER BROWARD/MIAMI-DADE...AND NOW WE ARE GETTING STORM OUTFLOW BOUNDARIES. SO IT WILL CONTINUE TO BE A VERY ACTIVE AFTERNOON WITH SEVERE WX THREAT ESPECIALLY ATLANTIC COAST. SEVERE RISK LOOKS TO CONTINUE INLAND FROM THE GULF...BUT WILL NEED TO KEEP THE WESTERN COUNTIES IN THE WATCH AT LEAST OVER THE NEXT HOUR OR SO...AS STORM OUTFLOW BOUNDARIES COULD ALLOW FOR ADDITIONAL DEVELOPMENT INLAND FROM THE GULF COAST. NAM-WRF SHOWS CONVECTION BECOMING CONCENTRATED ACROSS PALM BEACH COUNTY AND THEN CONVECTION DIVING SOUTH OUT FROM CENTRAL FLORIDA AND RACING SOUTHEAST ALONG THE EAST COAST EARLY THIS EVENING...SO WILL NEED TO WATCH OUT FOR THIS POSSIBLE SCENARIO. THINGS WILL DECREASE OVERNIGHT...BUT CANNOT RULE OUT ISOLATED STORMS ALONG THE ATLANTIC COAST AS NEXT SHORTWAVE MOVES SOUTHWARD. SCATTERED STORMS ARE POSSIBLE OVER THE ATLANTIC WATERS OVERNIGHT. COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. NORTHEAST WINDS BEHIND THE FRONT WILL USHER IN A COOLER AND DRIER AIR MASS INTO SOUTH FLORIDA. THE MOST NOTICEABLE CHANGE WILL BE IN THE HUMIDITY WITH DEWPOINTS FALLING INTO THE 60S...WITH EVEN 50S POSSIBLE ESPECIALLY MONDAY AFTERNOON OVER NW INTERIOR AREAS DUE TO MIXING...PER NAM12. IT WILL BE A MOSTLY DRY PERIOD BEHIND THE FRONT MON-WED...BUT FORECAST SOUNDINGS DO SHOW SUFFICIENT LOW LEVEL MOISTURE IN A RATHER BREEZY FLOW OFF THE WARM GULF STREAM WATERS TO SUPPORT ISOLATED LOW-TOPPED FAST MOVING SHOWERS FROM TIME TO TIME. BELIEVE GFS POPS ARE A BIT LOW MON-WED...SO AM ABOVE GUIDANCE SLIGHTLY. THE FCST CONTINUES RATHER UNCERTAIN FOR LATE NEXT WEEK INTO NEXT WEEKEND. GFS SHOWS ANOTHER SHORTWAVE DIVING SE INTO THE AREA...BUT THE BULK OF IT STAYS TO OUR NORTHEAST. ECMWF DOES NOT SHOW THIS. STILL...BOTH MODELS DO SHOW A SLOW INCREASE IN MOISTURE BEGINNING THURSDAY AND CONTINUING INTO NEXT WEEKEND. GFS/ECMWF HAVE BEEN CONSISTENT IN DEVELOPING A TROPICAL SYSTEM OVER THE WESTERN CARIB...BUT HOW STRONG AND WHERE IT WOULD GO...IF EVEN ANYTHING DEVELOPS...IS JUST WAY TOO FAR OUT TO TELL AT THIS TIME. && .AVIATION...SHOWERS AND THUNDERSTORMS WELL UNDERWAY OVER SOUTH FLORIDA AS SEA BREEZES MAKING THEIR WAY INLAND. SHORTWAVE ALOFT NEAR LAKE OKEECHOBEE WILL CONTINUE TO PUSH SOUTH AND HELP TO SET OFF STRONG TO SEVERE TSTMS FOR MUCH OF THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST 23Z. INTERIOR AND EAST COAST AREAS STILL FAVORED FOR STRONGEST STORMS AS MEAN STEERING FLOW IS FROM THE WEST. FOR THESE REASONS...HAVE INCLUDED TEMPO GROUP UNTIL 23Z FOR GUSTS TO 30 KT AND MVFR CIGS/VSBYS FOR ALL EAST COAST TERMINALS. ACTIVITY MAY WELL LINGER THROUGH 02Z-03Z AS MODELS SUGGEST A SECOND CLUSTER OF STORMS DEVELOPING BETWEEN 22Z-23Z AND MOVING SOUTH THROUGH SOUTHEAST PENINSULA SECTIONS. WINDS SHIFT TO SW-W AHEAD OF THIS SECOND CLUSTER...THEN TO N-NW AFTER PASSAGE OF THE CONVECTION. DRIER AND MORE STABLE CONDITIONS EXPECTED ON SUNDAY AS NE FLOW BEHIND BACK DOOR FRONT MOVES INTO REGION. /MOLLEDA && .MARINE...WINDS WILL BECOME NW THEN NORTHERLY OVERNIGHT AS A TROUGH PASSES ACROSS THE AREA. COLD FRONT WILL ARRIVE SUNDAY AFTERNOON AND SWEEP SOUTHWEST ACROSS THE AREA DURING THE EVENING. WINDS WILL BECOME NE BEHIND THE FRONT...AND REMAIN NE-E OVER THE NEXT FEW DAYS. NORTHERLY COMPONENT TO FLOW WILL LEAD TO INCREASING SEAS IN THE GULF STREAM...BUILDING TO SCA LEVELS BY SUNDAY EVENING. && .FIRE WEATHER...ONE MORE NIGHT OF HIGH MOISTURE VALUES AND PATCHY FOG OVER INLAND SECTIONS BEFORE DRY AIR STARTS TO FILTER IN SUNDAY BEHIND COLD FRONT. RELATIVE HUMIDITY VALUES SHOULD STAY WELL ABOVE CRITICAL VALUES ON SUNDAY, BUT MAY FLIRT WITH 35 PERCENT RANGE OVER WESTERN SECTIONS ON MONDAY AS DRY AIR ENTRENCHED OVER REGION BY THAT TIME. WILL WATCH MODEL TRENDS CLOSELY TO DETERMINE WHETHER ANY FIRE WATCHES/WARNINGS WILL BE NEEDED FOR INTERIOR/WESTERN AREAS. EAST COAST AREAS SHOULD NOT HAVE ANY RH ISSUES THROUGH MONDAY DUE TO MODERATE/STRONG EAST FLOW. /MOLLEDA && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 85 75 82 / 40 20 20 10 FORT LAUDERDALE 75 87 74 83 / 40 20 30 10 MIAMI 75 88 75 84 / 40 20 30 10 NAPLES 73 91 69 88 / 20 30 20 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT ALL COUNTIES. AM...SEVERE THUNDERSTORM WATCH IN EFFECT LAKE OKEECHOBEE, ATLANTIC WATERS OUT 20 NM AND BISCAYNE BAY. GM...NONE. && DISCUSSION/MARINE...57/DG FIRE WEATHER/AVIATION...59/RM
Hazardous weather outlook, May 24, 11:37 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1137 AM EDT SAT MAY 24 2008 FLZ063-066>075-168-172>174-250200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1137 AM EDT SAT MAY 24 2008 ...SEVERE THUNDERSTORM WATCH ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE GREATEST COVERAGE OF STORMS WILL BE FROM LAKE OKEECHOBEE SOUTH THROUGH PALM BEACH, BROWARD AND NORTHERN MIAMI-DADE COUNTIES. DAMAGING WINDS, HAIL AND FREQUENT LIGHTNING WILL BE THE BIGGEST THREATS WITH THE STORMS. WIND: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM LAKE OKEECHOBEE TO THE EAST COAST FROM PALM BEACH COUNTY SOUTH TO MIAMI-DADE COUNTY, DUE TO LAKE BREEZE AND SEA BREEZE INTERACTIONS. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING. HAIL: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING HAIL OF QUARTER SIZE OR LARGER. FLOODING: HEAVY RAINS MAY OCCUR WITH THE SHOWERS AND THUNDERSTORMS OVER LAKE OKEECHOBEE AND THE EASTERN HALF OF SOUTH FLORIDA. THIS MAY CAUSE PONDING OF WATER ON POORLY DRAINED ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LATE SEASON COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY, BRINGING COOLER AND LESS HUMID CONDITIONS TO MAINLAND SOUTH FLORIDA. NORTH WINDS BEHIND THE FRONT WILL LEAD TO BUILDING GULF STREAM SEAS OF UP TO 7 FEET BY SUNDAY EVENING. RIP CURRENTS WILL RETURN TO EAST COAST BEACHES SUNDAY AS WINDS BECOME NORTHEAST, WITH THE GREATEST THREAT MEMORIAL DAY AND TUESDAY AS NORTHEAST TO EAST WINDS INCREASE ALONG THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS ABOVE 40 MPH, ANY HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 24, 4:55 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT SAT MAY 24 2008
FLZ073-074-173-242130-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
455 PM EDT SAT MAY 24 2008
...SEVERE THUNDERSTORM MOVING ACROSS SOUTHEAST BROWARD COUNTY MAY
AFFECT NORTHEAST MIAMI-DADE COUNTY AFTER 5 PM...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SOUTHWEST RANCHES...MOVING SOUTHEAST AT 20
TO 25 MPH.
IF THIS STORM HOLDS TOGETHER...IT WILL AFFECT...
MIAMI GARDENS...
DOLPHINS STADIUM...
IVES ESTATES...
AVENTURA...
GOLDEN BEACH...
AND SURROUNDING COMMUNITIES...AFTER 5 PM.
FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2584 8011 2586 8015 2587 8013 2590 8014
2587 8016 2595 8035 2596 8030 2597 8030
2598 8028 2598 8014 2598 8013 2597 8011
TIME...MOT...LOC 2053Z 294DEG 19KT 2604 8031
70/DDLocal storm report, May 24, 5:09 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
509 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.88 INCH BROWARD FL PUBLIC
PUBLIC REPORTED HAIL OF NICKEL SIZE.
&&
GREGORIASpecial weather statement, May 24, 5:35 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 535 PM EDT SAT MAY 24 2008 FLZ072-074-172-173-242200- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL- 535 PM EDT SAT MAY 24 2008 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST BROWARD COUNTY... AT 533 PM EDT...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEAST BROWARD COUNTY. HOWEVER...THE NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVENTURA TO MIRAMAR...MOVING SOUTHEAST AROUND 20 MPH. THESE STORMS WILL AFFECT... MIRAMAR... HOLLYWOOD... PEMBROKE PINES... AND SURROUNDING COMMUNITIES. IF THESE STORMS BECOME ANY STRONGER...THEN A WARNING MAYBE NEEDED AGAIN FOR THIS AREA. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...UP TO DIME SIZE HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2596 8035 2602 8041 2602 8012 2598 8011 TIME...MOT...LOC 2135Z 302DEG 15KT 2597 8013 2597 8038 BAXTER
Local storm report, May 24, 5:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SSW KENDALL 25.62N 80.35W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE ALONG SOUTH DIXIE
HIGHWAY IN PERRINE.
0232 PM HAIL PERRINE 25.62N 80.34W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL IN PERRINE NEAR S.
DIXIE HIGHWAY
0240 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL STATE ROAD 836 AND
87TH AVE
0328 PM TSTM WND GST MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/24/2008 M0.00 MPH MIAMI-DADE FL ASOS
MIAMI ASOS REPORTED 49 MPH WIND GUST AT 328PM
0350 PM TSTM WND DMG HOMESTEAD 25.48N 80.47W
05/24/2008 MIAMI-DADE FL LAW ENFORCEMENT
HOMESTEAD PD REPORTED POWER OUTAGE THROUHOUT FLORIDA CITY
AND ALONG 288ST BETWEEN 137 AND 147 AVE
0408 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.25 INCH BROWARD FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PEA SIZED HAIL COOPER CITY NEAR
THE INTERSECTION OF FLAMINGO AND GRIFFIN ROAD
0424 PM TSTM WND GST PALM BEACH 26.70N 80.04W
05/24/2008 M0.00 MPH PALM BEACH FL ASOS
PBI ASOS REPORTED 52 MPH WIND GUST AT 424PM
0440 PM TSTM WND DMG HOMESTEAD 25.48N 80.47W
05/24/2008 MIAMI-DADE FL LAW ENFORCEMENT
HOMESTEAD PD REPORTED WIND DAMAGE AT 1 SPEEDWAY BLVD
0459 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.50 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED DIME SIZED HAIL COOPER CITY NEAR
58TH STREET
0503 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.88 INCH BROWARD FL PUBLIC
PUBLIC REPORTED HAIL OF NICKEL SIZE.
0524 PM HAIL DELRAY BEACH 26.46N 80.09W
05/24/2008 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL AT 542 PM AT 6TH
STREET AND ATLANTIC AVE
0543 PM HAIL DELRAY BEACH 26.46N 80.09W
05/24/2008 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL DELRAY BEACH AT
INTERSTATE 95 AND ATLANTIC AVE
&&
EBAUGHLocal storm report, May 24, 5:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS.. COR TO ASOS WIND SPEEDS AND TIME OF 542 HAIL
0230 PM HAIL 5 SSW KENDALL 25.62N 80.35W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE ALONG SOUTH DIXIE
HIGHWAY IN PERRINE.
0232 PM HAIL PERRINE 25.62N 80.34W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL IN PERRINE NEAR S.
DIXIE HIGHWAY
0240 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL STATE ROAD 836 AND
87TH AVE
0328 PM TSTM WND GST MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/24/2008 M 49 MPH MIAMI-DADE FL ASOS
MIAMI ASOS REPORTED 49 MPH WIND GUST AT 328PM
0350 PM TSTM WND DMG HOMESTEAD 25.48N 80.47W
05/24/2008 MIAMI-DADE FL LAW ENFORCEMENT
HOMESTEAD PD REPORTED POWER OUTAGE THROUHOUT FLORIDA CITY
AND ALONG 288ST BETWEEN 137 AND 147 AVE
0408 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.25 INCH BROWARD FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PEA SIZED HAIL COOPER CITY NEAR
THE INTERSECTION OF FLAMINGO AND GRIFFIN ROAD
0424 PM TSTM WND GST PALM BEACH 26.70N 80.04W
05/24/2008 M 52 MPH PALM BEACH FL ASOS
PBI ASOS REPORTED 52 MPH WIND GUST AT 424PM
0440 PM TSTM WND DMG HOMESTEAD 25.48N 80.47W
05/24/2008 MIAMI-DADE FL LAW ENFORCEMENT
HOMESTEAD PD REPORTED WIND DAMAGE AT 1 SPEEDWAY BLVD
0459 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.50 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED DIME SIZED HAIL COOPER CITY NEAR
58TH STREET
0503 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.88 INCH BROWARD FL PUBLIC
PUBLIC REPORTED HAIL OF NICKEL SIZE.
0542 PM HAIL DELRAY BEACH 26.46N 80.09W
05/24/2008 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL AT 542 PM AT 6TH
STREET AND ATLANTIC AVE
0543 PM HAIL DELRAY BEACH 26.46N 80.09W
05/24/2008 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL DELRAY BEACH AT
INTERSTATE 95 AND ATLANTIC AVE
&&
EBAUGHLocal storm report, May 24, 5:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS.. COR TO ASOS WIND SPEEDS AND TIME OF 542 HAIL
0230 PM HAIL 5 SSW KENDALL 25.62N 80.35W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE ALONG SOUTH DIXIE
HIGHWAY IN PERRINE.
0232 PM HAIL PERRINE 25.62N 80.34W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL IN PERRINE NEAR S.
DIXIE HIGHWAY
0240 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL STATE ROAD 836 AND
87TH AVE
0328 PM TSTM WND GST MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/24/2008 M 49 MPH MIAMI-DADE FL ASOS
MIAMI ASOS REPORTED 49 MPH WIND GUST AT 328PM
0350 PM TSTM WND DMG HOMESTEAD 25.48N 80.47W
05/24/2008 MIAMI-DADE FL LAW ENFORCEMENT
HOMESTEAD PD REPORTED POWER OUTAGE THROUHOUT FLORIDA CITY
AND ALONG 288ST BETWEEN 137 AND 147 AVE
0408 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.25 INCH BROWARD FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PEA SIZED HAIL COOPER CITY NEAR
THE INTERSECTION OF FLAMINGO AND GRIFFIN ROAD
0424 PM TSTM WND GST PALM BEACH 26.70N 80.04W
05/24/2008 M 52 MPH PALM BEACH FL ASOS
PBI ASOS REPORTED 52 MPH WIND GUST AT 424PM
0440 PM TSTM WND DMG HOMESTEAD 25.48N 80.47W
05/24/2008 MIAMI-DADE FL LAW ENFORCEMENT
HOMESTEAD PD REPORTED WIND DAMAGE AT 1 SPEEDWAY BLVD
0459 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.50 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED DIME SIZED HAIL COOPER CITY NEAR
58TH STREET
0503 PM HAIL COOPER CITY 26.06N 80.27W
05/24/2008 E0.88 INCH BROWARD FL PUBLIC
PUBLIC REPORTED HAIL OF NICKEL SIZE.
0542 PM HAIL DELRAY BEACH 26.46N 80.09W
05/24/2008 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL AT 542 PM AT 6TH
STREET AND ATLANTIC AVE
0543 PM HAIL DELRAY BEACH 26.46N 80.09W
05/24/2008 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL DELRAY BEACH AT
INTERSTATE 95 AND ATLANTIC AVE
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:17 PM EDT | Special Weather Statement | MFL | Hendry | 58 min |
| May 24, 1:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 24, 1:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| May 24, 1:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 24, 1:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 24, 1:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| May 24, 2:02 PM EDT | Special Weather Statement | MFL | Collier | 58 min |
| May 24, 2:06 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 41 min |
| May 24, 2:28 PM EDT | Special Weather Statement | MFL | Hendry | 62 min |
| May 24, 2:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 24, 2:35 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 24, 2:39 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 31 min |
| May 24, 2:42 PM EDT | Special Marine Warning | MFL | 93 min | |
| May 24, 2:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| May 24, 3:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 65 min |
| May 24, 3:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| May 24, 3:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 44 min |
| May 24, 3:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| May 24, 3:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 61 min |
| May 24, 3:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 24, 3:49 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| May 24, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 64 min |
| May 24, 4:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| May 24, 4:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| May 24, 4:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 24, 4:20 PM EDT | Special Marine Warning | MFL | 115 min | |
| May 24, 4:25 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 50 min |
| May 24, 4:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 24, 4:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 24, 4:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| May 24, 4:49 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 56 min |
| May 24, 4:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| May 24, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 63 min |
| May 24, 5:35 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| May 24, 5:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| May 24, 5:57 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 63 min |
| May 24, 6:03 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| May 24, 6:13 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 24, 6:23 PM EDT | Tornado Warning | MFL | Palm Beach | 27 min |
| May 24, 6:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| May 24, 6:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 24, 6:41 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 49 min |
| May 24, 6:48 PM EDT | Flash Flood Warning | MFL | Palm Beach | 87 min |
| May 24, 7:21 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 39 min |
| May 24, 7:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 24, 7:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 66 min |
| May 24, 7:58 PM EDT | Special Marine Warning | MFL | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.